Alert archive / Illinois / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 75, NWS Paducah, KY
NWS Paducah, KY issued this severe thunderstorm warning at Apr 27, 2000, 2:19 PM CDT for Pulaski County, Illinois. It was in force for 56 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Apr 27, 2000, 2:19 PM CDT (19:19 UTC)
- Expired
- Apr 27, 2000, 3:15 PM CDT
- In force
- 56 min
- Issued by
- NWS Paducah, KY
- Area
- Whole counties
County Pulaski County, IL
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 27, 2:20 PM CDT | Hail 0.75 | Ullin, IL |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 27, 1:00 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 7.3 hours before the alert went out and 256 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1903 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 89 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 27, 2:21 AM CDT, 11 hours 58 minutes earlier.
Area forecast discussion, Apr 27, 2:21 AM CDT, 11 hours 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 221 AM CDT THU APR 27 2000 LATEST IR SATELLITE SHOWS THIN CIRRUS VERY SLOWLY MAKING IT INTO THE CWA OUT AHEAD OF NEXT SYSTEM. MID LEVEL DECK IN NORTHEAST AND CENTRAL MISSOURI DEVELOPING SOUTHWARD...WITH SOME LOW CLOUDS AND LIGHT RAIN IN CENTRAL IOWA. FORECAST QUESTION IS POSSIBILITY OF SHOWERS AND THUNDERSTORMS TODAY. COMPARISON OF LATEST MODEL RUNS...ETA/NGM BOTH SHOWING VORT MAX MAKING ITS WAY FROM NW/C MISSOURI AT 18Z THU INTO WEST TN BY 06Z FRIDAY. FWC CONSISTENT WITH LAST RUN IN INDICATING 30/40 PERCENT POPS THIS AFT/EVENING...WHICH MATCHES WELL WITH GOING FORECAST AND POSITION OF VORT MAX. LATEST FWC TRENDING TEMPS A COUPLE OF DEGREES WARMER FOR TODAY THAN LAST RUN. YESTERDAYS HIGHS WERE A COUPLE OF DEGREES COOLER THAN FWC NUMBERS. AGAIN WILL PROBABLY STICK WITH GOING FORECAST. NEXT QUESTION IS PRECIP CHANCE ON FRIDAY. MODELS INDICATE INSTABILITY ACROSS THE CWA...BUT NO REAL TRIGGER TO GET THINGS GOING. WILL KEEP MOSTLY CLOUDY CONDITIONS...BUT WILL BACK OFF TO 20 PERCENT POPS. FWC TEMPS FOR TONIGHT WITHIN A COUPLE OF DEGREES OF PREVIOUS RUN...WITH HIGHS FOR FRIDAY UP SEVERAL DEGREES. WILL LIKELY INCREASE FRIDAYS HIGHS A CATEGORY EVERYWHERE. .PAH...NONE. RSU
In the hours before
Special weather statement, Apr 27, 10:43 AM CDT, 3 hours 36 minutes before
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-100- 107>112-114-271800- THUNDERSTORM OUTLOOK...VALID TIL 700 AM CDT FRIDAY NATIONAL WEATHER SERVICE PADUCAH KY 1043 AM CDT THU APR 27 2000 ...SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY ACROSS SOUTHEAST MISSOURI AND FAR WEST KENTUCKY... SCATTERED THUNDERSTORMS ARE EXPECTED TODAY AND THIS EVENING ACROSS THE ENTIRE FOUR-STATE REGION INCLUDING SOUTHEAST MISSOURI...SOUTHERN ILLINOIS...WEST KENTUCKY AND SOUTHWEST INDIANA. THERE IS A SLIGHT RISK SOME OF THESE STORMS COULD BECOME SEVERE ACROSS SOUTHEAST MISSOURI...FAR WEST KENTUCKY WEST OF THE LAKES REGION...AND EXTREME SOUTHERN ILLINOIS. A SURFACE LOW PRESSURE SYSTEM AND ASSOCIATED UPPER DISTURBANCE OVER NORTHERN MISSOURI WILL MOVE SOUTHEAST INTO THE BOOTHEEL AREA BY SUNSET. WINDS AHEAD OF THE LOW WILL PULL MORE MOISTURE INTO THE REGION. THESE FACTORS...COMBINED WITH DAYTIME HEATING...WILL ACT TO DESTABILIZE THE ATMOSPHERE THIS AFTERNOON SETTING THE STAGE FOR THUNDERSTORMS. ALTHOUGH LOW LEVEL MOISTURE IS EXPECTED TO INCREASE THIS AFTERNOON ...IT WILL ONLY BE A SLIGHT INCREASE AND THIS COULD BE A LIMITING FACTOR. THERE WILL BE MODERATE UPWARD MOTION PRODUCED BY THE UPPER DISTURBANCE. ATMOSPHERIC WIND SHEAR WILL BE RELATIVELY WEAK. THE MAIN THREAT WITH ANY STORMS WILL BE STRONG GUSTY WINDS AND LARGE HAIL. STORMS THAT DEVELOP OVER SOUTHEAST MISSOURI AND WEST KENTUCKY ARE EXPECTED TO MOVE TOWARD THE SOUTHEAST AT 20 TO 25 MPH. STORMS OVER SOUTHERN ILLINOIS AND SOUTHWEST INDIANA WILL MOVE TOWARD THE EAST AROUND 10 MPH. SPOTTER ACTIVATION MAY BE REQUIRED LATER TODAY OR TONIGHT. SDB
Special weather statement, Apr 27, 1:11 PM CDT, 1 hour 8 minutes before
ILZ084-088-MOZ076-087-271840- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 111 PM CDT THU APR 27 2000 ...STRONG STORMS DEVELOPING ACROSS SOUTHEAST MISSOURI AND SOUTHWEST ILLINOIS... ...SEVERE THUNDERSTORM WATCH NUMBER 211 IN EFFECT UNTIL 600 PM... AT 105 PM...A LINE OF THUNDERSTORMS WERE MOVING FROM NEAR CAMPBELL HILL IN JACKSON COUNTY...SOUTHWEST NEAR LONGTOWN IN PERRY COUNTY TO NEAR WHITEWATER IN CAPE GIRARDEAU COUNTY. THESE STORMS WERE INTENSIFYING AND MAY LIKELY PRODUCE LARGE HAIL AND DAMAGING WINDS IN A SHORT PERIOD OF TIME. THESE STORMS ARE BEING MONITORED AS THEY MOVE SOUTHEAST EAST NEAR 30 MPH...AND WARNINGS MAY BE ISSUED SHORTLY. SMITH
Special weather statement, Apr 27, 1:38 PM CDT, 41 minutes before
ILZ081-082-085>087-090-091-KYZ007-010-014-271910- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 138 PM CDT THU APR 27 2000 ...STRONG STORMS DEVELOPING ACROSS SOUTHERN ILLINOIS INTO NORTHWEST KENTUCKY... ...SEVERE THUNDERSTORM WATCH NUMBER 211 IN EFFECT UNTIL 600 PM... AT 135 PM...A LINE OF STRONG THUNDERSTORMS WAS MOVING EAST NEAR 45 MPH...STRETCHING FROM NEAR HERRIN ILLINOIS...SOUTHEAST TO EDDYVILLE AND GOLCONDA ILLINOIS. THESE STORMS WERE INTENSIFYING AND MAY PRODUCE LARGE HAIL IN A SHORT PERIOD OF TIME. AT 128 PM...PEA SIZE HAIL WAS REPORTED WITH STORMS IN FRANKLIN COUNTY NEAR BENTON. THESE STORMS WILL LIKELY REACH NEAR A LINE FROM MCLEANSBORO ILLINOIS...SOUTHEAST TO STURGIS AND EDDYVILLE KENTUCKY AROUND 200 PM. PERSONS IN SOUTHEAST ILLINOIS AND NORTHWEST KENTUCKY SHOULD CONTINUE TO MONITOR NOAA WEATHER RADIO...COMMERCIAL RADIO AND TELEVISION... FOR FURTHER UPDATES AND POSSIBLE WARNINGS. SMITH
Special weather statement, Apr 27, 1:51 PM CDT, 28 minutes before
ILZ088-089-092-093-KYZ004-MOZ111-112-114-271930- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 151 PM CDT THU APR 27 2000 ...STRONG STORMS DEVELOPING ACROSS SOUTHEAST MISSOURI AND EXTREME SOUTHERN ILLINOIS... ...SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 PM... AT 148 PM...A LINE OF STRONG THUNDERSTORMS WAS MOVING SOUTHEAST NEAR 45 MPH...STRETCHING FROM ALTO PASS ILLINOIS TO CAPE GIRARDEAU AND ADVANCE MISSOURI. THESE STORMS CONTINUE TO INTENSIFY AND MAY PRODUCE LARGE HAIL AND DAMAGING WINDS IN A SHORT PERIOD OF TIME. PEA SIZE HAIL WAS REPORTED WITH STORMS DURING THE LAST HALF HOUR. THESE STORMS WILL LIKELY REACH NEAR A LINE NEAR VIENNA ILLINOIS...LA CENTER KENTUCKY TO EAST PRAIRIE MISSOURI BETWEEN 215 AND 230 PM. PERSONS IN SOUTHWEST ILLINOIS...WEST KENTUCKY AND SOUTHEAST MISSOURI SHOULD CONTINUE TO MONITOR NOAA WEATHER RADIO...COMMERCIAL RADIO AND TELEVISION...FOR FURTHER UPDATES AND POSSIBLE WARNINGS. SMITH
The office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 27, 1:55 PM CDT | Severe Thunderstorm Warning | PAH | Alexander, Union | 35 min |
| Apr 27, 2:29 PM CDT | Severe Thunderstorm Warning | PAH | Alexander | 31 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.